About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 815870, 19 pages
http://dx.doi.org/10.1155/2012/815870
Research Article

Some Fixed-Point Results for a -Weak Contraction in -Metric Spaces

1Department of Mathematics, Hashemite University, Zarqa, Jordan
2Faculty of Applied Sciences, University Politehnica of Bucharest, 313 Splaiul Independenţei, 060042 Bucuresti, Romania

Received 7 August 2012; Accepted 4 September 2012

Academic Editor: Yonghong Yao

Copyright © 2012 Wasfi Shatanawi and Mihai Postolache. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We introduce the concepts of a -weak contraction mapping of types and and we establish some fixed point theorems for a -weak contraction mapping of types and in complete -metric spaces. Our results generalize several well-known comparable results in the literature.

1. Introduction

As it is well known, one of the most useful theorems in nonlinear analysis is the Banach contraction principle [1]. Many authors generalized this famous result in different ways. In their outstanding article [2], Mustafa and Sims introduced a new notion of generalized metric space, called -metric space and gave a modification to the contraction principle of Banach. After then, several authors studied various fixed and common fixed point problems for adequate classes of contractive mappings in generalized metric spaces (for an up to date reference list, see [328]).

Despite these important advances in nonlinear analysis, our problem, imposed by theoretical and practical reasons as well, had not been studied so far. In this paper, we introduce the concepts of a -weak contraction mapping of types and and we establish some fixed point theorems for a -weak contraction mapping of types and in complete -metric spaces. Our study is encouraged by its possible application, especially in discrete models for numerical analysis, where iterative processes are extensively used due to their versatility for computer simulation. These models play an essential role in applied mathematical studies of certain nonlinear processes in relation with economics, biology, numerical physics, and tribology. Also, we are motivated by several scientists, who pay attention to such kind of problems. On one hand, Berinde [2931], Berinde and Pcurar [32], and Pcurar [33, 34] studied many existing results for almost contraction mappings in metric spaces. On other hand, Samet and Vetro [35] and Shatanawi [36] studied some existing results for almost contraction mappings in metric spaces.

This paper aims to establish new results for almost contraction mappings on nonlinear analysis on -metric spaces. It is organized as follows. Next, in Section 2 our framework is introduced, in Section 3 our main results are given, while in Section 4 we introduce a nontrivial example and application to support the use ability of our results. Finally, we conclude the paper.

2. Previous Definitions and Results

To make our presentation self-contained, in this section we give basic definitions and previous results, which are used throughout the paper. This background is organized as a whole, given credit to [2] by Mustafa and Sims.

Definition 2.1. Let be a nonempty set and let be a function satisfying the following properties:(G1) if ,(G2), for all with ,(G3) for all with ,(G4), symmetry in all three variables,(G5) for all .
Then the function is called a generalized metric, or, more specifically, a -metric on , and the pair is called a -metric space.

Definition 2.2. Let be a -metric space, and let be a sequence of points of . A point is said to be the limit of the sequence , if , and we say that the sequence is -convergent to or -converges to .

Thus, in a -metric space if for any , there exists such that for all .

Proposition 2.3. Let be a -metric space. Then the following statements are equivalent:(1) is -convergent to ;(2) as ;(3) as ;(4) as .

Definition 2.4. Let be a -metric space, a sequence is called -Cauchy if for every , there is such that , for all , that is, as .

Proposition 2.5. Let be a -metric space. Then the following statements are equivalent.(1)The sequence is -Cauchy.(2)For every , there is such that , for all .

Definition 2.6. A -metric space is called -complete if every -Cauchy sequence in is -convergent in .

Proposition 2.7. Let be a -metric space. Then, for any it follows that:(i)if , then ;(ii);(iii);(iv);(v);(vi).

3. Main Results

We start with the following definition.

Definition 3.1 (see [37]). The function is called an altering distance function, if the following properties are satisfied. (1) is continuous and nondecreasing. (2) if and only if .

Let be a -metric space and be a mapping. We set

With this setting, we introduce the following definitions.

Definition 3.2. Let be a -metric space. A mapping is called a -weak contraction of type if and only if there exist two constants and such that for all .

Definition 3.3. Let be a -metric space and let be altering distance functions. A mapping is called a -weak contraction of type if and only if there exist a constant such that for all .

Now, we can introduce and prove our main result.

Theorem 3.4. Let be a complete -metric space and let be a -weak contraction of type . Then has a unique fixed point.

Proof. Consider in and define a sequence in such that
If for some , , then , that is, has a fixed point. Thus, we may assume that for all . Now, we finish our proof by the following steps.
Step One. We will show that
Given . Since is -weak contraction, we have where From (3.6)-(3.7), we obtain By , we have Thus If for some in , then Thus and hence . Therefore, which is a contradiction. So,
Thus, we get
By (3.14), is a nonincreasing sequence. Hence, there is such that Taking limit as in (3.15), we obtain Therefore and hence . Thus
Step Two. We show that is a -Cauchy sequence in . Assume on contrary, then there exists for which we can find two subsequences and of such that is the smallest index for which This means that From (3.19), (3.20), and (), we get Taking limit as and using (3.18), we have Using again, we obtain Taking in the above inequality and using (3.18) and (3.22), we arrive at Again applying (, we have By using (3.18), (3.22) and on taking limit as in the above inequality, we get Also, By taking the limit in the above inequalities and using (3.18), (3.24), we obtain Now, we have Letting , using (3.18), (3.22), (3.24), (3.26), (3.28), and the continuity of , , and , we have Thus and hence , a contradiction. Thus is a -Cauchy sequence in .
Step Three. We show that has a fixed point.
Since is a -Cauchy sequence in the complete -metric space , there is such that Since is -weak contraction, we have where Letting in (3.33) we get On letting in (3.32) and using the continuity of , , and , we get Therefore and hence . Thus is a fixed point of .
Step Four. We prove the uniqueness of the fixed point.
In this respect, we proceed by reductio ad absurdum. Suppose that there are two fixed points of , say such that . Since is -weak contraction, we have where By (3.36)-(3.37), we obtain a contradiction. Thus, , and hence . Therefore the fixed point of is unique.

Corollary 3.5. Let be a complete -metric space and let be a -weak contraction of type . Then has a unique fixed point.

Proof. Since is a -weak contraction, there are two constant and such that Define altering distance functions by and . Then Thus is -weak contraction. Hence by Theorem 3.4, we conclude that has a unique fixed point.

Corollary 3.6. Let be a complete -metric space and a mapping. Suppose there exists such that for all . Then has a unique fixed point.

Corollary 3.7. Let be a complete -metric space and let be a mapping. Suppose there exist nonnegative real numbers with such that for all . Then has a unique fixed point.

Proof. Follows from Corollary 3.6, by noting that

Consider again be a -metric space, and a mapping. We set

Now, we introduce the following definitions.

Definition 3.8. Let be a -metric space. A mapping is called a -weak contraction of type if and only if there exist two constants and such that for all .

Definition 3.9. Let be a -metric space and let be altering distance functions. A mapping is called a -weak contraction of type if and only if there exist a constant such that for all .

Following the same arguments as those in the proof of Theorem 3.4, we obtain the following.

Theorem 3.10. Let be a complete -metric space and let be altering distance function. If be a -weak contraction of type , then has a unique fixed point.

The following results are direct consequences of Theorem 3.10.

Corollary 3.11. Let be a complete -metric space and let be a -weak contraction of type . Then has a unique fixed point.

Corollary 3.12. Let be a complete -metric space and let be a mapping. Suppose there exists such that for all . Then has a unique fixed point.

Corollary 3.13. Let be a complete -metric space and let be a mapping. Suppose there exist nonnegative real numbers with , such that for all . Then has a unique fixed point.

4. Example and Application

In this section, we introduce an example and application to support the validity of our results.

Example 4.1. Let . Define by and by Also, define by and . Then (a) is a complete nonsymmetric -metric space, (b)for all and , we have
that is, is -weak contraction of type .

Proof. The proof of part (a) follows from [12]. Now, given . We divide the proof of part (b) into the following cases.
Case  1 (). Here, we have and hence
Case  2 (). Here and . Thus Since we have Hence
Case  3 (). Here and .
Subcase 3.1 (). Here Since we have Hence
Subcase 3.2 ( ). Here Since we have Hence
Case  4 (). Here, we have and .
Subcase 4.1 ( ). Here, we have Hence
Subcase 4.2 (). Here, Since we have Hence
Thus satisfies all the hypotheses of Theorem 3.4. Hence has a unique fixed point. Here is the unique fixed point of .

As an application of our results, we introduce some fixed-point theorems of integral type.

Denote by the set of functions satisfying the following hypotheses: (1) is a Lebesgue integrable function on each compact subset of , (2)for every , we have .

It is an easy matter, to see that the mapping defined by is an altering distance function. Now, we have the following result.

Corollary 4.2. Let be a complete -metric space. Let be a mapping. Suppose that there exist such that for , we have for . Then has a unique fixed point.

Proof. Follows from Theorem 3.4 by taking

Corollary 4.3. Let be a complete -metric space. Let be a mapping. Suppose that there exist such that for , we have for . Then has a unique fixed point.

Proof. Follows from Theorem 3.10 by taking

5. Conclusion

In this paper we introduced contractive conditions of two kinds, independent of the existing ones, to establish new results on nonlinear analysis on -metric spaces. More accurately, we established fixed point results for two kinds of -weak contraction mappings, in complete -metric spaces. We illustrated our theory with nontrivial example. As applications of our main theorems, we introduced fixed point results for mappings satisfying some contractive conditions of integral type in -metric spaces.

References

  1. S. Banach, “Sur les opérations dans les ensembles abstraits et leur application aux equation int egrals,” Fundamenta Mathematicae, vol. 3, pp. 133–181, 1922.
  2. Z. Mustafa and B. Sims, “A new approach to generalized metric spaces,” Journal of Nonlinear and Convex Analysis, vol. 7, no. 2, pp. 289–297, 2006. View at Zentralblatt MATH
  3. M. Abbas, A. R. Khan, and T. Nazir, “Coupled common fixed point results in two generalized metric spaces,” Applied Mathematics and Computation, vol. 217, no. 13, pp. 6328–6336, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. M. Abbas, T. Nazir, and S. Radenović, “Some periodic point results in generalized metric spaces,” Applied Mathematics and Computation, vol. 217, no. 8, pp. 4094–4099, 2010. View at Publisher · View at Google Scholar · View at Scopus
  5. M. Abbas, T. Nazir, and P. Vetro, “Common fixed point results for three maps in G-metric spaces,” Filomat, vol. 25, no. 4, pp. 1–17, 2011. View at Publisher · View at Google Scholar
  6. M. Abbas and B. E. Rhoades, “Common fixed point results for noncommuting mappings without continuity in generalized metric spaces,” Applied Mathematics and Computation, vol. 215, no. 1, pp. 262–269, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. H. Aydi, B. Damjanović, B. Samet, and W. Shatanawi, “Coupled fixed point theorems for nonlinear contractions in partially ordered G-metric spaces,” Mathematical and Computer Modelling, vol. 54, no. 9-10, pp. 2443–2450, 2011. View at Publisher · View at Google Scholar
  8. H. Aydi, W. Shatanawi, and C. Vetro, “On generalized weak G-contraction mapping in G-metric spaces,” Computers & Mathematics with Applications, vol. 62, no. 11, pp. 4223–4229, 2011. View at Publisher · View at Google Scholar
  9. H. Aydi, “Generalized cyclic contractions in G-metric spaces,” The Journal of Nonlinear Sciences and Applications. In press.
  10. H. Aydi, E. Karapınar, and B. Samet, “Remarks on some recent fixed point theorems,” Fixed Point Theory and Applications, vol. 2012, p. 76, 2012. View at Publisher · View at Google Scholar
  11. H. Kumar Nashine and H. Aydi, “Generalized altering distances and common fixed points in ordered metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 2012, Article ID 736367, 23 pages, 2012. View at Publisher · View at Google Scholar
  12. B. S. Choudhury and P. Maity, “Coupled fixed point results in generalized metric spaces,” Mathematical and Computer Modelling, vol. 54, no. 1-2, pp. 73–79, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. L. Gajić and Z. Lozanov-Crvenković, “A fixed point result for mappings with contractive iterate at a point in G-metric spaces,” Filomat, vol. 25, no. 2, pp. 53–58, 2011. View at Publisher · View at Google Scholar
  14. L. Gajić and Z. Lozanov-Crvenković, “On mappings with contractive iterate at a point in generalized metric spaces,” Fixed Point Theory and Applications, Article ID 458086, 16 pages, 2010. View at Zentralblatt MATH
  15. L. Gholizadeh, R. Saadati, W. Shatanawi, and S. M. Vaezpour, “Contractive mapping in generalized, ordered metric spaces with application in integral equations,” Mathematical Problems in Engineering, vol. 2011, Article ID 380784, 14 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. M. Öztürk and M. Başarir, “On some common fixed point theorems with ϕ-maps on G-cone metric spaces,” Bulletin of Mathematical Analysis and Applications, vol. 3, no. 1, pp. 121–133, 2011.
  17. A. Kaewcharoen, “Common fixed point theorems for contractive mappings satisfying ϕ-maps in G-metric spaces,” Banach Journal of Mathematical Analysis, vol. 6, no. 1, pp. 101–111, 2012.
  18. A. Kaewcharoen and A. Kaewkhao, “Common fixed points for single-valued and multi-valued mappings in G-metric spaces,” International Journal of Mathematical Analysis, vol. 5, no. 33–36, pp. 1775–1790, 2011.
  19. K. P. R. Rao, A. Sombabu, and J. R. Prasad, “A common fixed point theorems for six expansive mappings in G-metric spaces,” Kathmandu University Journal of Science, Engineering and Technology, vol. 7, pp. 113–120, 2011.
  20. Z. Mustafa, H. Obiedat, and F. Awawdeh, “Some fixed point theorem for mapping on complete G-metric spaces,” Fixed Point Theory and Applications, vol. 2008, Article ID 189870, 12 pages, 2008. View at Publisher · View at Google Scholar
  21. Z. Mustafa and B. Sims, “Fixed point theorems for contractive mappings in complete G-metric spaces,” Fixed Point Theory and Applications, vol. 2009, Article ID 917175, 10 pages, 2009. View at Publisher · View at Google Scholar
  22. Z. Mustafa, M. Khandagji, and W. Shatanawi, “Fixed point results on complete G-metric spaces,” Studia Scientiarum Mathematicarum Hungarica, vol. 48, no. 3, pp. 304–319, 2011. View at Publisher · View at Google Scholar
  23. Z. Mustafa, F. Awawdeh, and W. Shatanawi, “Fixed point theorem for expansive mappings in G-metric spaces,” International Journal of Contemporary Mathematical Sciences, vol. 5, no. 49–52, pp. 2463–2472, 2010.
  24. R. Saadati, S. M. Vaezpour, P. Vetro, and B. E. Rhoades, “Fixed point theorems in generalized partially ordered G-metric spaces,” Mathematical and Computer Modelling, vol. 52, no. 5-6, pp. 797–801, 2010. View at Publisher · View at Google Scholar
  25. W. Shatanawi, “Fixed point theory for contractive mappings satisfying Φ-maps in G-metric spaces,” Fixed Point Theory and Applications, vol. 2010, Article ID 181650, 9 pages, 2010. View at Publisher · View at Google Scholar
  26. W. Shatanawi, “Some fixed point theorems in ordered G-metric spaces and applications,” Abstract and Applied Analysis, vol. 2011, Article ID 126205, 11 pages, 2011. View at Publisher · View at Google Scholar
  27. W. Shatanawi, “Coupled fixed point theorems in generalized metric spaces,” Hacettepe Journal of Mathematics and Statistics, vol. 40, no. 3, pp. 441–447, 2011. View at Zentralblatt MATH
  28. N. Tahat, H. Aydi, E. Karapinar, and W. Shatanawi, “Common fixed points for single-valued and multi-valued maps satisfying a generalized contraction in G-metric spaces,” Fixed Point Theory and Applications, vol. 2012, article 48, 2012. View at Publisher · View at Google Scholar
  29. V. Berinde, Iterative Approximation of Fixed Points, Springer, Berlin, Germany, 2007.
  30. V. Berinde, “General constructive fixed point theorems for Ciric-type almost contractions in metric spaces,” Carpathian Journal of Mathematics, vol. 24, no. 2, pp. 10–19, 2008. View at Zentralblatt MATH
  31. V. Berinde, “Approximating common fixed points of noncommuting almost contractions in metric spaces,” Fixed Point Theory, vol. 11, no. 2, pp. 179–188, 2010. View at Zentralblatt MATH
  32. V. Berinde and M. Păcurar, “Fixed points and continuity of almost contractions,” Fixed Point Theory, vol. 9, no. 1, pp. 23–34, 2008. View at Zentralblatt MATH
  33. M. Păcurar, “Sequences of almost contractions and fixed points,” Carpathian Journal of Mathematics, vol. 24, no. 2, pp. 101–109, 2008. View at Zentralblatt MATH
  34. M. Păcurar, “Remark regarding two classes of almost contractions with unique fixed point,” Creative Mathematics and Informatics, vol. 19, no. 2, pp. 178–183, 2010. View at Zentralblatt MATH
  35. B. Samet and C. Vetro, “Berinde mappings in orbitally complete metric spaces,” Chaos, Solitons & Fractals, vol. 44, no. 12, pp. 1075–1079, 2011. View at Publisher · View at Google Scholar
  36. W. Shatanawi, “Some fixed point results for a generalized ψ-weak contraction mappings in orbitally metric spaces,” Chaos, Solitons & Fractals, vol. 45, no. 4, pp. 520–526, 2012. View at Publisher · View at Google Scholar
  37. M. S. Khan, M. Swaleh, and S. Sessa, “Fixed point theorems by altering distances between the points,” Bulletin of the Australian Mathematical Society, vol. 30, no. 1, pp. 1–9, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH